Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 18, 2025, 3:00 AM CDT for 6 counties in Texas; 5 parishes in Louisiana. It took effect at Mar 18, 2025, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 3:00 AM CDT (08:00 UTC)
- In effect from
- Mar 18, 2025, 11:00 AM CDT
- Expired
- Mar 18, 2025, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 51 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780 WWUS74 KLCH 180800 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 300 AM CDT Tue Mar 18 2025 LAZ030-031-073-074-141-142-241-242-TXZ180-201-259>262-515-516-615- 616-182015- /O.NEW.KLCH.WI.Y.0010.250318T1600Z-250319T0000Z/ Beauregard-Allen-West Cameron-East Cameron-Northern Calcasieu- Northern Jefferson Davis-Southern Calcasieu-Southern Jefferson Davis-Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of De Ridder, Jasper, Vidor, Fred, Hayes, Grand Lake, Fenton, Welsh, Wiergate, Jamestown, Grand Chenier, Hathaway, Ivanhoe, Silsbee, Bleakwood, Holly Springs, Evadale, Bundick Lake, Topsy, Woodville, Vinton, Johnson Bayou, Kinder, Carlyss, Farrsville, Sulphur, Beaumont, China, Iowa, Bridge City, Hackberry, Fields, Town Bluff, Nederland, Kirbyville, Oretta, Magnolia Springs, Elton, Westlake, Moss Bluff, Bell City, Mauriceville, Creole, Hillister, Buna, Lumberton, Oakdale, Call, Warren, Lake Arthur, Rutherford Beach, Klondike, Cameron, Spurger, Newton, De Quincy, Lake Charles, Mt. Union, Burkeville, Gist, Port Arthur, Roganville, Sea Rim State Park, Deweyville, Sabine Pass, Orange, and Jennings 300 AM CDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of southwest Louisiana and southeast Texas. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CK
1 follow-up statement
465 WWUS74 KLCH 181907 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 207 PM CDT Tue Mar 18 2025 LAZ030-031-073-074-141-142-241-242-TXZ180-201-259>262-515-516-615- 616-190000- /O.CON.KLCH.WI.Y.0010.000000T0000Z-250319T0000Z/ Beauregard-Allen-West Cameron-East Cameron-Northern Calcasieu- Northern Jefferson Davis-Southern Calcasieu-Southern Jefferson Davis-Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of De Quincy, Johnson Bayou, Warren, Cameron, Farrsville, Sulphur, Town Bluff, Port Arthur, Burkeville, De Ridder, Sabine Pass, Lake Charles, Deweyville, Jamestown, Roganville, Bridge City, Grand Lake, Wiergate, Hackberry, Westlake, Oakdale, Jasper, Fields, Magnolia Springs, Lake Arthur, Vidor, Hillister, Grand Chenier, Oretta, Kirbyville, Nederland, Kinder, Sea Rim State Park, Buna, Holly Springs, Mt. Union, Carlyss, Fenton, Iowa, Vinton, Woodville, Silsbee, Lumberton, Newton, Beaumont, Bleakwood, Moss Bluff, Orange, Jennings, Klondike, Hathaway, Topsy, Welsh, Bell City, Hayes, Ivanhoe, Call, Evadale, Gist, Creole, Bundick Lake, Spurger, Fred, Elton, China, Rutherford Beach, and Mauriceville 207 PM CDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds around 20 mph with gusts up to 35 mph. * WHERE...Portions of southwest Louisiana and southeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Tingler
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 17, 11:44 PM CDT, 3 hours 16 minutes earlier. Its key messages:
- Gusty South winds anticipated Tuesday.
- Next cold frontal passage expected Wednesday. With limited moisture, precipitation chances remain low.
- Dry and cool conditions anticipated late in the week.
Area forecast discussion, Mar 17, 11:44 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1144 PM CDT Mon Mar 17 2025 ...New AVIATION... .KEY MESSAGES... - Gusty South winds anticipated Tuesday. - Next cold frontal passage expected Wednesday. With limited moisture, precipitation chances remain low. - Dry and cool conditions anticipated late in the week. && .UPDATE... Issued at 926 PM CDT Mon Mar 17 2025 A quiet Monday night is ongoing across the forecast area, with temperatures in the upper 50s to mid 60s. Winds have relaxed since sunset, while a few high clouds have filtered into the region from the W/NW. The forecast is largely on track, with the only small update being some minor tweaks to overnight lows. Otherwise, no issues/concerns of note. 17 && .SHORT TERM... (Tonight through Wednesday night) Issued at 258 PM CDT Mon Mar 17 2025 High pressure is sliding east along coastal Louisiana this afternoon with a light to moderate onshore flow occurring over SE TX and SW LA. Over the northern plains, an area of low pressure is beginning to develop ahead of a short wave that is moving across the west coast. Tonight into Tuesday high pressure will continue to depart while low pressure deepens in the plains. The onshore flow will increase and become gusty Tuesday as the pressure gradient tightens between the ridge and plains low. A wind adv may be needed for a portion of the area late morning Tues through the afternoon. A very modest increase in moisture is anticipated by Wednesday ahead of the next cold front. Low end chances of rain are forecast, but a drier airmass will quickly sweep in through the afternoon and Wed night. && .LONG TERM... (Thursday through next Sunday) Issued at 258 PM CDT Mon Mar 17 2025 Temperatures will fall below climo norms for Thursday into early Friday behind the Wednesday cold front. High pressure will shift east across the gulf coast Thursday night into Friday with a warming and moistening trend that will last into the weekend. Saturday is forecast to be warm and dry, however the next system will increase pops Sunday into Monday. && .AVIATION... (06Z TAFS) Issued at 1143 PM CDT Mon Mar 17 2025 No major changes since the previous TAF package. Skies will fill in a bit through the day tomorrow and into tomorrow night, but will remain VFR. Winds become gusty by mid-morning tomorrow, with the strongest gusts expected at BPT and LCH. Winds should calm slightly with sunset tomorrow, but frequent gusts will remain possible. 17 && .MARINE... Issued at 258 PM CDT Mon Mar 17 2025 High pressure will depart through the evening with an increasing onshore flow Tuesday and early Wednesday. Low pressure will develop over the plains farther increasing the south flow. Winds may increase to around 20 kts over the gulf waters ahead of the next front that will move through Wednesday. Gusty offshore flow is anticipated over the coastal waters Thursday. && .PRELIMINARY POINT TEMPS/POPS... AEX 74 49 77 60 / 0 0 0 0 LCH 73 54 74 63 / 0 0 0 0 LFT 74 50 75 63 / 0 0 0 0 BPT 76 57 77 64 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...05 LONG TERM....05 AVIATION...17
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:04 PM CDT | Small Craft Advisory | LCH | 22 hr |
Nearby
Wind Advisories in Texas, 2025Wind Advisories in Louisiana, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.